Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 208, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 5, 2005, 3:06 PM CDT for Benton County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2005, 3:06 PM CDT (20:06 UTC)
- Expired
- Aug 5, 2005, 3:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Benton County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1665 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1252 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 052007 SVROHX TNC005-052030- /O.NEW.KOHX.SV.W.0208.050805T2006Z-050805T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 306 PM CDT FRI AUG 5 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN BENTON COUNTY IN TENNESSEE * UNTIL 330 PM CDT * AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTH CENTRAL BENTON COUNTY...OR ABOUT 14 MILES SOUTH OF CAMDEN...AND MOVING WEST AT 10 MPH. DAMAGING WINDS UP TO 70 MPH WERE REPORTED WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY AWAY FROM WINDOWS LAT...LON 3587 8797 3599 8814 3582 8836 3567 8815 $$ 07
1 follow-up statement
000 WWUS54 KOHX 052022 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 321 PM CDT FRI AUG 5 2005 TNC005-052030- /O.CON.KOHX.SV.W.0208.000000T0000Z-050805T2030Z/ BENTON TN- 321 PM CDT FRI AUG 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 330 PM CDT FOR SOUTHWESTERN BENTON COUNTY... AT 321 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTHWESTERN BENTON COUNTY...OR ABOUT 16 MILES SOUTH OF CAMDEN...MOVING WEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3587 8797 3599 8814 3582 8836 3567 8815 $$ 07
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 5, 4:08 AM CDT, 10 hours 58 minutes earlier.
Area forecast discussion, Aug 5, 4:08 AM CDT, 10 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 408 AM CDT FRI AUG 5 2005 .DISCUSSION...SURFACE MAP AT 08Z SHOWS STRONG HIGH PRESSURE SITUATED FAR TO OUR NORTHWEST, WITH MIDDLE TENNESSEE SITUATED MORE OR LESS IN A COL AREA, WITH LIGHT NORTH WINDS. A WEAK FRONT SITS JUST NORTH OF THE OHIO VALLEY. MODELS CONTINUE TO BRING THIS FRONT SOUTHWARD, AND IN THE ABSENCE OF A STRONG BERMUDA HIGH, BELIEVE THIS IS CERTAINLY PLAUSIBLE. ALTHOUGH WE WILL LIKELY NOT EXPERIENCE AN ACTUAL FRONTAL PASSAGE, THE FRONTS PROJECTED MOVEMENT WILL INCREASE MOISTURE OVER MIDDLE TENNESSEE, BRINGING BACK THE DAILY GRIND OF ISOLATED-TO-SCATTERED CONVECTION, MAINLY DURING PEAK-HEATING AND EARLY EVENING HOURS. AT THE SAME TIME, THE GFS/ETA/NGM ALL DEVELOP A LOW CENTER OVER THE GULF COAST BY THIS EVENING THAT WILL INCH ITS WAY NORTHWARD DURING SUBSEQUENT DAYS. THUS, ALTHOUGH THE AFOREMENTIONED SURFACE FRONT IS EXPECTED TO DISSIPATE BY SUNDAY, LOOK FOR DEEPER MOISTURE TO CONTINUE TO FEED INTO THE MID STATE. LACK OF A CONSISTENT SOUTHERLY FLOW FROM THE GULF, ALONG WITH A FEW MORE CLOUDS, WILL DROP OUR TEMPERATURES A COUPLE OF DEGREES AFTER TODAY, BUT LOOK FOR THE POSSIBILITY OF CONVECTION THROUGHOUT THE 7-DAY FORECAST PERIOD, NONETHELESS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 93 71 89 69 / 30 30 30 20 CLARKSVILLE 92 70 89 69 / 30 30 30 20 CROSSVILLE 88 66 86 65 / 30 30 30 20 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
Hazardous weather outlook, Aug 5, 10:45 AM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1045 AM CDT FRI AUG 5 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-061030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1045 AM CDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO TONIGHT AS A COLD FRONT APPROACHES THE AREA. MOST OF THE STORMS WILL PRODUCE HEAVY DOWNPOURS AND FREQUENT LIGHTNING...HOWEVER A FEW THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY AS A FRONTAL SYSTEM STALLS OVER THE REGION AND DISSIPATES. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...ISOLATED STORMS MAY BECOME SEVERE PRIMARILY DURING THE HEATING OF THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS NOT EXPECTED...BUT ANY REPORTS OF ISOLATED SEVER WEATHER WOULD BE APPRECIATED BY THE NATIONAL WEATHER SERVICE. 13
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 3:40 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 35 min |
| Aug 5, 4:21 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 24 min |
| Aug 5, 4:38 PM CDT | Severe Thunderstorm Warning | OHX | Overton | 37 min |
| Aug 5, 4:51 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 39 min |
| Aug 5, 5:40 PM CDT | Severe Thunderstorm Warning | OHX | Houston | 35 min |
| Aug 5, 5:55 PM CDT | Severe Thunderstorm Warning | OHX | Putnam | 35 min |
| Aug 5, 6:11 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston | 49 min |
| Aug 5, 6:17 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Maury | 43 min |
| Aug 5, 6:38 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 37 min |
| Aug 5, 6:55 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.